MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030630
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device is expected for return but not yet returned.If it is returned the results of investigation will be provided in a supplemental report.
 
Event or Problem Description
The contact from the facility reported that the deltapaq coil (b)(4) could not be advanced through the excelsior sl-10 microcatheter body and was retrieved by the physician.It was the 4th coil in the procedure.The physician pulled the coil and excelsior sl-10 microcatheter out at the same time.After pulling out the coil it appeared to be stretched.The physician used a similar product to finish the procedure.The procedure was successfully finished.The device did not kink or bend at any time.The concomitant product reportedly bent.An adequate continuous flush was maintained through the catheter.
 
Additional Manufacturer Narrative
The deltapaq will not be returned, therefore the root cause of the coil unable to be advanced through the microcatheter cannot be determined.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned.The sl-10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Unreported damage of the device positioning unit (dpu) protruding outside the introducer sheath located 18.0 centimeters off the distal tip of the green introducer was found.No mechanical sheath damage was found at the protrusion site.The coil was returned undamaged with no stretching found.No manufacturing defects were found.Conclusion: the complaint of the coil unable to be advanced through the sl-10 microcatheter cannot be confirmed.Without the return of the microcatheter and due to the coil being returned undamaged, the exact root cause of the coils advancement difficulty and the reason for the microcatheter¿s withdrawal cannot be determined, however a possible contributing factor to the coil¿s advancement difficulty and the microcatheter¿s removal was stated in the complaint as, ¿¿the device did not kink or bend at any time.The concomitant product reportedly bent¿¿ the complaint may have been related to possible microcatheter damage which impeded the coils advancement and may have caused the dpu to protrude outside the introducer sheath, however the exact cause of the coils protrusion outside the introducer sheath cannot be determined (which by itself could produce an advancement difficulty with the coil).The circumstances of how and when the microcatheter was damaged cannot be determined.In addition, without the return of the sl-10 microcatheter used in the procedure, it cannot be determined if this component contributed to the complaint event.The complaint of the coil appearing to be stretched after removal is not confirmed.The coil was returned undamaged and was found not to be stretched; therefore the root cause of the coil appearing to be stretched cannot be determined.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6119358
Report Number2954740-2016-00277
Device Sequence Number82235
Product Code HCG
UDI-Device Identifier00878528007197
UDI-Public(01)00878528007197(17)200731(10)C37633
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCDF10030630
Device Lot NumberC37633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/21/2016
Supplement Report FDA Received Date12/15/2016
01/06/2017
Patient Sequence Number1